Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

FDA Warns of Skin, Eye Discolorations Linked to Anti-Seizure Drug Potiga

Filed April 29th, 2013 edlieber1

Federal health officials warned recently that taking the anti-seizure medication Potiga (Ezogabine) may lead to skin discolorations and changes in the color of the retina.

The U.S. Food and Drug Administration (FDA) issued a warning last week that people who take Potiga in addition to other anti-seizure medication may develop a blue pigment to the skin, mostly around the lips and in the nail beds of their fingers and toes. For some patients taking Potiga, the blue discoloration spread to more areas of the body.

In addition to the risk of this condition, patients taking Potiga may experience scleral or conjunctival discoloration to the whites of their eyes and to their eyelids, the FDA warned. Patients may also suffer changes in their vision.

The FDA is not sure if these conditions are reversible, according to its warning statement. The agency suggests that patients taking Potiga in addition to other anti-seizure medications undergo regular eye exams to be vigilant for these changes. The FDA recommends that baseline and regular eye exams should include visual acuity testing and dilated fundus photography, and may include fluorescein angiograms (FA), ocular coherence tomography (OCT), perimetry, and electroretinograms (ERG).

Regulators warn that patients taking Potiga should not stop taking the medication if they notice signs of discoloration to their skin or eyes but should seek medical help. Not taking Potiga could result in a return of seizures, which could be life-threatening.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!